October 07, 2017

Clindamycin Side Effects

Since I started to work in healthcare industry, the more I got exposed to viruses. Beginning of this year I got a sinus infection and was given clindamycin. It's one capsule three times daily. On day 1 after 2 doses at work, I felt joint pain in my knees and the pain spread into my legs. Then when I got home, I suffered from severe heartburn. With all these happening, I thought I'm having signs of stroke, my legs are having joint pains then I'm having trouble breathing (heart burn) so I drove myself to ER around 10 pm. I was attended by the ER Doctor after an hour, telling me that I just have Sciatica and heart burn. I was given prednisone and pepcid. But my heartburn got worse, I can't eat because I'm having pain when I swallow my food. Then I called my primary doctor and she advised me to stop clindamycin. I can't believe that you can have allergic reaction to medication as severe as a I got. It took me one week to get over of the heart burn. Honestly, it was hell, I thought I'm gonna die during that time. I remember asking my mom before whenever her primary doctor changes her medication, now I understand. Some of her medications side effects outweighs the benefits. I'm sharing this because it's real, allergic reaction can be severe.

No comments: